Alert archive / Florida / Freeze Warnings in 2011
Freeze Warning 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this freeze warning at Jan 11, 2011, 3:03 PM EST for 5 counties in Florida. It took effect at Jan 12, 2011, 2:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2011, 3:03 PM EST (20:03 UTC)
- In effect from
- Jan 12, 2011, 2:00 AM EST
- Expired
- Jan 12, 2011, 8:58 AM EST
- In force
- 7 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 79 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
971 WWUS72 KJAX 112003 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 303 PM EST TUE JAN 11 2011 FLZ020>023-030-121115- /O.UPG.KJAX.FZ.A.0002.110112T0800Z-110112T1300Z/ /O.NEW.KJAX.FZ.W.0002.110112T0700Z-110112T1300Z/ /O.NEW.KJAX.HZ.A.0001.110113T0300Z-110113T1300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...LAKE BUTLER 303 PM EST TUE JAN 11 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST WEDNESDAY... ...HARD FREEZE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST WEDNESDAY. A HARD FREEZE WATCH HAS ALSO BEEN ISSUED. THIS HARD FREEZE WATCH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE IS EXPECTED FOR PORTIONS OF THE SUWANNEE VALLEY OF NORTHEAST FLORIDA WITH MINIMUM TEMPERATURES NEAR 30 DEGREES BY WEDNESDAY MORNING. TEMPERATURES AT OR BELOW FREEZING WILL BE AROUND 3 TO 5 HOURS. MINIMUM TEMPERATURES ARE FORECAST TO BOTTOM OUT IN THE MID 20S BY EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM. A HARD FREEZE WATCH MEANS THAT TEMPERATURES LESS THAN 27 DEGREES ARE POSSIBLE FOR AT LEAST 2 HOURS. && $$ FLZ035-121115- /O.NEW.KJAX.FZ.W.0002.110112T0700Z-110112T1300Z/ /O.NEW.KJAX.HZ.A.0001.110113T0300Z-110113T1300Z/ GILCHRIST- INCLUDING THE CITY OF...TRENTON 303 PM EST TUE JAN 11 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST WEDNESDAY... ...HARD FREEZE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST WEDNESDAY. A HARD FREEZE WATCH HAS ALSO BEEN ISSUED. THIS HARD FREEZE WATCH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. A FREEZE IS EXPECTED TONIGHT WITH MINIMUM TEMPERATURES NEAR 30 DEGREES BY WEDNESDAY MORNING. TEMPERATURES AT OR BELOW FREEZING WILL BE AROUND 2 TO 3 HOURS. MINIMUM TEMPERATURES ARE FORECAST TO BOTTOM OUT IN THE MID 20S BY EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM. A HARD FREEZE WATCH MEANS THAT TEMPERATURES LESS THAN 27 DEGREES ARE POSSIBLE FOR AT LEAST 2 HOURS. && $$ FLZ024-121115- /O.NEW.KJAX.FZ.W.0002.110112T0700Z-110112T1300Z/ /O.NEW.KJAX.HZ.A.0001.110113T0300Z-110113T1300Z/ NASSAU- INCLUDING THE CITY OF...FERNANDINA BEACH 303 PM EST TUE JAN 11 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST WEDNESDAY... ...HARD FREEZE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST WEDNESDAY. A HARD FREEZE WATCH HAS ALSO BEEN ISSUED. THIS HARD FREEZE WATCH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. A FREEZE IS EXPECTED LATE TONIGHT WITH MINIMUM TEMPERATURES NEAR 30 DEGREES BY WEDNESDAY MORNING. TEMPERATURES AT OR BELOW FREEZING WILL BE AROUND 2 TO 3 HOURS. MINIMUM TEMPERATURES ARE FORECAST TO BOTTOM OUT IN THE MID 20S BY EARLY THURSDAY MORNING OVER INLAND AREAS WITH UPPER 20S CLOSE TO THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM. A HARD FREEZE WATCH MEANS THAT TEMPERATURES LESS THAN 27 DEGREES ARE POSSIBLE FOR AT LEAST 2 HOURS. && $$ FLZ031-032-036-037-040-GAZ132>136-149>154-162>166-121115- /O.NEW.KJAX.HZ.A.0001.110113T0300Z-110113T1300Z/ BRADFORD-CLAY-ALACHUA-PUTNAM-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- INCLUDING THE CITIES OF...STARKE...GREEN COVE SPRINGS... GAINESVILLE...PALATKA...OCALA...DOUGLAS...HAZLEHURST...ALMA... BAXLEY...JESUP...PEARSON...WAYCROSS...BLACKSHEAR...NAHUNTA... BRUNSWICK...STATENVILLE...HOMERVILLE...FOLKSTON...WOODBINE... ST MARYS 303 PM EST TUE JAN 11 2011 ...HARD FREEZE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A HARD FREEZE WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. MINIMUM TEMPERATURES ARE FORECAST TO BOTTOM OUT IN THE MID 20S BY EARLY THURSDAY MORNING OVER INLAND AREAS WITH UPPER 20S CLOSE TO THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WATCH MEANS THAT TEMPERATURES LESS THAN 27 DEGREES ARE POSSIBLE FOR AT LEAST 2 HOURS. && $$ FLZ025-033-038-121115- /O.NEW.KJAX.HZ.A.0001.110113T0300Z-110113T1300Z/ DUVAL-ST JOHNS-FLAGLER- INCLUDING THE CITIES OF...JACKSONVILLE...ST AUGUSTINE... PALM COAST 303 PM EST TUE JAN 11 2011 ...HARD FREEZE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A HARD FREEZE WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. MINIMUM TEMPERATURES ARE FORECAST TO BOTTOM OUT IN THE MID 20S BY EARLY THURSDAY MORNING OVER INLAND AREAS WITH UPPER 20S CLOSE TO THE COAST. AREAS NEAR THE ST JOHNS RIVER AND DOWNTOWN JACKSONVILLE ALSO ARE LIKELY TO HAVE LOW TEMPERATURES IN THE UPPER 20S TO AROUND 30 DEGREES. NORTHERLY WINDS MAY BE AROUND 5 TO 10 MPH MAKING WIND CHILL VALUES DROP BELOW 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WATCH MEANS THAT TEMPERATURES LESS THAN 27 DEGREES ARE POSSIBLE FOR AT LEAST 2 HOURS. && $$
2 follow-up statements
371 WWUS72 KJAX 121016 AAA NPWJAX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 516 AM EST WED JAN 12 2011 FLZ020>023-030-035-121400- /O.UPG.KJAX.HZ.A.0001.110113T0300Z-110113T1300Z/ /O.NEW.KJAX.HZ.W.0002.110113T0300Z-110113T1400Z/ /O.EXT.KJAX.FZ.W.0002.000000T0000Z-110112T1400Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-GILCHRIST- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...LAKE BUTLER...TRENTON 516 AM EST WED JAN 12 2011 ...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM EST THIS MORNING... ...HARD FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST THURSDAY. THE FREEZE WARNING IS NOW IN EFFECT UNTIL 9 AM EST THIS MORNING. THE HARD FREEZE WATCH IS NO LONGER IN EFFECT. TEMPERATURES WILL BOTTOM OUT AROUND 30 DEGREES EARLY THIS MORNING WITH DURATIONS OF 3 TO 5 HOURS BELOW FREEZING POSSIBLE. A HARD FREEZE IS EXPECTED TONIGHT WITH TEMPERATURES BOTTOMING OUT IN THE LOWER TO MID 20S EARLY THURSDAY MORNING. DURATIONS OF 7 TO 11 HOURS BELOW FREEZING WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM. A HARD FREEZE WARNING MEANS THAT TEMPERATURES LESS THAN 27 DEGREES ARE EXPECTED FOR AT LEAST 2 HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN- GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. && $$ FLZ024-121400- /O.UPG.KJAX.HZ.A.0001.110113T0300Z-110113T1300Z/ /O.NEW.KJAX.HZ.W.0002.110113T0500Z-110113T1400Z/ /O.EXT.KJAX.FZ.W.0002.000000T0000Z-110112T1400Z/ NASSAU- INCLUDING THE CITY OF...FERNANDINA BEACH 516 AM EST WED JAN 12 2011 ...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM EST THIS MORNING... ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY. THE FREEZE WARNING IS NOW IN EFFECT UNTIL 9 AM EST THIS MORNING. THE HARD FREEZE WATCH IS NO LONGER IN EFFECT. TEMPERATURES WILL BOTTOM OUT IN THE LOWER 30S EARLY THIS MORNING WITH DURATIONS OF 2 TO 3 HOURS BELOW FREEZING POSSIBLE. A HARD FREEZE IS EXPECTED TONIGHT WITH TEMPERATURES BOTTOMING OUT IN THE MID 20S EARLY THURSDAY MORNING. DURATIONS OF 5 TO 9 HOURS BELOW FREEZING WILL BE POSSIBLE. TEMPERATURES WILL BOTTOM OUT IN THE UPPER 20S ALONG THE COAST WITH DURATIONS OF 3 TO 5 HOURS BELOW FREEZING POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM. A HARD FREEZE WARNING MEANS THAT TEMPERATURES LESS THAN 27 DEGREES ARE EXPECTED FOR AT LEAST 2 HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN- GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. && $$ GAZ132>136-149>152-162>164-121400- /O.UPG.KJAX.HZ.A.0001.110113T0300Z-110113T1300Z/ /O.NEW.KJAX.HZ.W.0002.110113T0100Z-110113T1500Z/ COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE- BRANTLEY-ECHOLS-CLINCH-CHARLTON- INCLUDING THE CITIES OF...DOUGLAS...HAZLEHURST...ALMA...BAXLEY... JESUP...PEARSON...WAYCROSS...BLACKSHEAR...NAHUNTA...STATENVILLE... HOMERVILLE...FOLKSTON 516 AM EST WED JAN 12 2011 ...HARD FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EST THURSDAY. THE HARD FREEZE WATCH IS NO LONGER IN EFFECT. A HARD FREEZE IS EXPECTED TONIGHT WITH TEMPERATURES BOTTOMING OUT IN THE LOWER TO MID 20S EARLY THURSDAY MORNING. DURATIONS OF 10 TO 14 HOURS BELOW FREEZING WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS THAT TEMPERATURES LESS THAN 27 DEGREES ARE EXPECTED FOR AT LEAST 2 HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN- GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. && $$ FLZ031-036-040-121400- /O.UPG.KJAX.HZ.A.0001.110113T0300Z-110113T1300Z/ /O.NEW.KJAX.HZ.W.0002.110113T0300Z-110113T1400Z/ BRADFORD-ALACHUA-MARION- INCLUDING THE CITIES OF...STARKE...GAINESVILLE...OCALA 516 AM EST WED JAN 12 2011 ...HARD FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST THURSDAY. THE HARD FREEZE WATCH IS NO LONGER IN EFFECT. A HARD FREEZE IS EXPECTED TONIGHT WITH TEMPERATURES BOTTOMING OUT IN THE LOWER TO MID 20S EARLY THURSDAY MORNING. DURATIONS OF 6 TO 10 HOURS BELOW FREEZING WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS THAT TEMPERATURES LESS THAN 27 DEGREES ARE EXPECTED FOR AT LEAST 2 HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN- GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. && $$ GAZ153-154-165-166-121400- /O.UPG.KJAX.HZ.A.0001.110113T0300Z-110113T1300Z/ /O.NEW.KJAX.HZ.W.0002.110113T0400Z-110113T1400Z/ INLAND GLYNN-COASTAL GLYNN-INLAND CAMDEN-COASTAL CAMDEN- INCLUDING THE CITIES OF...BRUNSWICK...WOODBINE...ST MARYS 516 AM EST WED JAN 12 2011 ...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST THURSDAY. THE HARD FREEZE WATCH IS NO LONGER IN EFFECT. A HARD FREEZE IS EXPECTED TONIGHT WITH TEMPERATURES BOTTOMING OUT IN THE MID 20S EARLY THURSDAY MORNING. DURATIONS OF 6 TO 10 HOURS BELOW FREEZING WILL BE POSSIBLE. TEMPERATURES WILL BOTTOM OUT IN THE UPPER 20S ALONG THE COAST WITH DURATIONS OF 4 TO 6 HOURS BELOW FREEZING POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS THAT TEMPERATURES LESS THAN 27 DEGREES ARE EXPECTED FOR AT LEAST 2 HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN- GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. && $$ FLZ025-032-033-037-038-121400- /O.UPG.KJAX.HZ.A.0001.110113T0300Z-110113T1300Z/ /O.NEW.KJAX.HZ.W.0002.110113T0500Z-110113T1400Z/ DUVAL-CLAY-ST JOHNS-PUTNAM-FLAGLER- INCLUDING THE CITIES OF...JACKSONVILLE...GREEN COVE SPRINGS... ST AUGUSTINE...PALATKA...PALM COAST 516 AM EST WED JAN 12 2011 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY. THE HARD FREEZE WATCH IS NO LONGER IN EFFECT. A HARD FREEZE IS EXPECTED TONIGHT AND MINIMUM TEMPERATURES ARE FORECAST TO BOTTOM OUT IN THE MID 20S BY EARLY THURSDAY MORNING OVER INLAND AREAS WITH UPPER 20S CLOSE TO THE COAST. AREAS ALONG THE COAST...NEAR THE ST JOHNS RIVER AND DOWNTOWN JACKSONVILLE ARE LIKELY TO HAVE LOW TEMPERATURES IN THE UPPER 20S TO AROUND 30 DEGREES. DURATIONS OF 5 TO 9 HOURS BELOW FREEZING ARE EXPECTED INLAND WITH 2 TO 4 HOURS BELOW FREEZING ALONG THE RIVER AND ATLANTIC COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS THAT TEMPERATURES LESS THAN 27 DEGREES ARE EXPECTED FOR AT LEAST 2 HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN- GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. && $$
620 WWUS72 KJAX 121358 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 858 AM EST WED JAN 12 2011 FLZ020>023-030-035-131300- /O.CAN.KJAX.FZ.W.0002.000000T0000Z-110112T1400Z/ /O.CON.KJAX.HZ.W.0002.110113T0300Z-110113T1400Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-GILCHRIST- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...LAKE BUTLER...TRENTON 858 AM EST WED JAN 12 2011 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST THURSDAY... ...FREEZE WARNING FOR WEDNESDAY MORNING HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE FREEZE WARNING. A HARD FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST THURSDAY. TEMPERATURES WILL BOTTOM OUT AROUND 30 DEGREES EARLY THIS MORNING WITH DURATIONS OF 3 TO 5 HOURS BELOW FREEZING POSSIBLE. A HARD FREEZE IS EXPECTED TONIGHT WITH TEMPERATURES BOTTOMING OUT IN THE LOWER TO MID 20S EARLY THURSDAY MORNING. DURATIONS OF 7 TO 11 HOURS BELOW FREEZING WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS THAT TEMPERATURES LESS THAN 27 DEGREES ARE EXPECTED FOR AT LEAST 2 HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN- GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS THAT TEMPERATURES LESS THAN 27 DEGREES ARE EXPECTED FOR AT LEAST 2 HOURS. && $$ FLZ024-131300- /O.CAN.KJAX.FZ.W.0002.000000T0000Z-110112T1400Z/ /O.CON.KJAX.HZ.W.0002.110113T0500Z-110113T1400Z/ NASSAU- INCLUDING THE CITY OF...FERNANDINA BEACH 858 AM EST WED JAN 12 2011 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY... ...FREEZE WARNING FOR WEDNESDAY MORNING HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE FREEZE WARNING. A HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY. TEMPERATURES WILL BOTTOM OUT IN THE LOWER 30S EARLY THIS MORNING WITH DURATIONS OF 2 TO 3 HOURS BELOW FREEZING POSSIBLE. A HARD FREEZE IS EXPECTED TONIGHT WITH TEMPERATURES BOTTOMING OUT IN THE MID 20S EARLY THURSDAY MORNING. DURATIONS OF 5 TO 9 HOURS BELOW FREEZING WILL BE POSSIBLE. TEMPERATURES WILL BOTTOM OUT IN THE UPPER 20S ALONG THE COAST WITH DURATIONS OF 3 TO 5 HOURS BELOW FREEZING POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS THAT TEMPERATURES LESS THAN 27 DEGREES ARE EXPECTED FOR AT LEAST 2 HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN- GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS THAT TEMPERATURES LESS THAN 27 DEGREES ARE EXPECTED FOR AT LEAST 2 HOURS. && $$ GAZ132>136-149>152-162>164-131300- /O.CON.KJAX.HZ.W.0002.110113T0100Z-110113T1500Z/ COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE- BRANTLEY-ECHOLS-CLINCH-CHARLTON- INCLUDING THE CITIES OF...DOUGLAS...HAZLEHURST...ALMA...BAXLEY... JESUP...PEARSON...WAYCROSS...BLACKSHEAR...NAHUNTA...STATENVILLE... HOMERVILLE...FOLKSTON 858 AM EST WED JAN 12 2011 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EST THURSDAY... A HARD FREEZE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EST THURSDAY. A HARD FREEZE IS EXPECTED TONIGHT WITH TEMPERATURES BOTTOMING OUT IN THE LOWER TO MID 20S EARLY THURSDAY MORNING. DURATIONS OF 10 TO 14 HOURS BELOW FREEZING WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS THAT TEMPERATURES LESS THAN 27 DEGREES ARE EXPECTED FOR AT LEAST 2 HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN- GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. && $$ FLZ031-036-040-131300- /O.CON.KJAX.HZ.W.0002.110113T0300Z-110113T1400Z/ BRADFORD-ALACHUA-MARION- INCLUDING THE CITIES OF...STARKE...GAINESVILLE...OCALA 858 AM EST WED JAN 12 2011 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST THURSDAY... A HARD FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST THURSDAY. A HARD FREEZE IS EXPECTED TONIGHT WITH TEMPERATURES BOTTOMING OUT IN THE LOWER TO MID 20S EARLY THURSDAY MORNING. DURATIONS OF 6 TO 10 HOURS BELOW FREEZING WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS THAT TEMPERATURES LESS THAN 27 DEGREES ARE EXPECTED FOR AT LEAST 2 HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN- GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. && $$ GAZ153-154-165-166-131300- /O.CON.KJAX.HZ.W.0002.110113T0400Z-110113T1400Z/ INLAND GLYNN-COASTAL GLYNN-INLAND CAMDEN-COASTAL CAMDEN- INCLUDING THE CITIES OF...BRUNSWICK...WOODBINE...ST MARYS 858 AM EST WED JAN 12 2011 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST THURSDAY... A HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST THURSDAY. A HARD FREEZE IS EXPECTED TONIGHT WITH TEMPERATURES BOTTOMING OUT IN THE MID 20S EARLY THURSDAY MORNING. DURATIONS OF 6 TO 10 HOURS BELOW FREEZING WILL BE POSSIBLE. TEMPERATURES WILL BOTTOM OUT IN THE UPPER 20S ALONG THE COAST WITH DURATIONS OF 4 TO 6 HOURS BELOW FREEZING POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS THAT TEMPERATURES LESS THAN 27 DEGREES ARE EXPECTED FOR AT LEAST 2 HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN- GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. && $$ FLZ025-032-033-037-038-131300- /O.CON.KJAX.HZ.W.0002.110113T0500Z-110113T1400Z/ DUVAL-CLAY-ST JOHNS-PUTNAM-FLAGLER- INCLUDING THE CITIES OF...JACKSONVILLE...GREEN COVE SPRINGS... ST AUGUSTINE...PALATKA...PALM COAST 858 AM EST WED JAN 12 2011 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY... A HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY. A HARD FREEZE IS EXPECTED TONIGHT AND MINIMUM TEMPERATURES ARE FORECAST TO BOTTOM OUT IN THE MID 20S BY EARLY THURSDAY MORNING OVER INLAND AREAS WITH UPPER 20S CLOSE TO THE COAST. AREAS ALONG THE COAST...NEAR THE ST JOHNS RIVER AND DOWNTOWN JACKSONVILLE ARE LIKELY TO HAVE LOW TEMPERATURES IN THE UPPER 20S TO AROUND 30 DEGREES. DURATIONS OF 5 TO 9 HOURS BELOW FREEZING ARE EXPECTED INLAND WITH 2 TO 4 HOURS BELOW FREEZING ALONG THE RIVER AND ATLANTIC COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS THAT TEMPERATURES LESS THAN 27 DEGREES ARE EXPECTED FOR AT LEAST 2 HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN- GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this freeze warning went out at Jan 11, 9:49 AM EST, 5 hours 14 minutes earlier.
Area forecast discussion, Jan 11, 9:49 AM EST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
949 AM EST TUE JAN 11 2011
...REMAINING MOSTLY CLOUDY AND UNSEASONABLY COOL TODAY...
.UPDATE...BROAD MID-UPPER TROUGHING EXISTS OVER THE CENTRAL U.S.
WITH DRY AIR ALOFT OVER THE FORECAST REGION. SATELLITE IMAGERY
SHOWS LOW CLOUDS BLANKETING MUCH OF THE SE U.S. WITH A COLD
AIRMASS IN PLACE. LOWS THIS MORNING WERE IN THE LOWER 30S OVER
OUR FAR NRN ZONES AND MAY HAVE EXPERIENCED A VERY BRIEF TIME OF
FREEZING FOG. CEILINGS OVER THE REGION ARE MAINLY IN THE 200-600
FT RANGE WITH FOG PREVALENT. LOCALLY DENSE FOG THIS MORNING
CONTINUES IN A FEW SPOTS BUT IS IMPROVING TO HALF A MILE OR MORE
RECENTLY. A SECONDARY PUSH OF COLD AIR IS UPSTREAM OVER MS AND AL
THAT WILL MOVE INTO THE REGION LATE THIS AFTERNOON AND EARLY
EVENING.
EARLY VIS SHOWS THAT SOME BREAKS IN THE CLOUDINESS MAY OCCUR THROUGH
EARLY AFTERNOON BUT GENERALLY EXPECT MOSTLY CLOUDY CONDS TO CONTINUE
DUE TO WEAK ISENTROPIC DOWNGLIDE AND THE VERY STRONG INVERSION AT
2 KFT ON THE 12Z MORNING SOUNDING. HIGH TEMPS WERE PREVIOUSLY
TRIMMED BACK FROM 00Z MOS GUIDANCE DUE TO THE EXTENSIVE CLOUD
COVER AND LOOK ON TRACK AT THIS TIME. INDICATIONS BASED ON THE RUC
SHOW TEMPS MAY BE A BIT COOLER SO MAY TWEAK THESE IN THE GRIDS.
HIGHS IN THE MID 40S EXPECTED N ZONES TO NEAR UPPER 50S TO LOWER
60S S ZONES.
&&
.AVIATION...LIFR CONDS AT ALL TAFS AND THESE CONDS EXPECTED TO
PERSIST TIL AT LEAST 16Z. CIGS ARE ANTICIPATED TO LIFT TO IFR BY
17Z. THREAT OF DENSE FOG HAS DIMINISHED NOW. MVFR CIGS ANTICIPATED
BY AROUND 18Z WITH EXCEPTION OF SSI WHERE LOW CIGS DOWN NEAR IFR
WILL BE POSSIBLE BASED ON LATEST GUIDANCE. NO YET TOTALLY SOLD ON
VFR BUT BEST CHANCES WOULD APPEAR TO BE AT GNV WHERE MOISTURE
DEPTH IS MORE SHALLOW THAN JAX AREA AND SSI.
&&
.MARINE...CURRENT FORECAST LOOKS ON TRACK WITH NW WINDS AT 10-15 KT
AND SEAS 3 FT NEARSHORE AND AROUND 4 FT OFFSHORE. AREAS OF FOG
WILL LINGER OVER THE WATERS THROUGH NOON WITH IMPROVING
VISIBILITIES OF 2 TO 4 MILES.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
BAKER-COLUMBIA-HAMILTON-SUWANNEE-UNION.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
THURSDAY FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM
TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM
TO 60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO
60 NM OFFSHORE.
&&
SHASHY/PRESNALLHazardous weather outlook, Jan 11, 10:06 AM EST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1006 AM EST TUE JAN 11 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1006 AM EST TUE JAN 11 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...FREEZE WATCH IN EFFECT FOR LATE TONIGHT... THE COMBINATION OF LIGHT WINDS...COOL TEMPERATURES AND ABUNDANT LOW LEVEL MOISTURE WILL MAINTAIN AREAS OF FOG ACROSS THE AREA TODAY. SOME OF THE FOG MAY RESULT IN VISIBILITIES NEAR OR BELOW ONE MILE AT TIMES. A COLD AIRMASS FILTERING INTO THE AREA TONIGHT WITH LESS CLOUD COVER WILL SET THE STAGE FOR TEMPERATURES TO FALL INTO THE UPPER 20S AND LOWER 30S OVER INLAND AREAS AND A LIGHT FREEZE IS EXPECTED EARLY WEDNESDAY MORNING ACROSS INLAND SOUTHEAST GEORGIA AND THE SUWANNEE RIVER VALLEY AND A FREEZE WATCH IS IN EFFECT. NORTHWEST WINDS WILL CONTINUE AROUND 10 MPH THROUGH MOST OF THE NIGHT AND WIND CHILL VALUES WILL FALL INTO THE 20 TO 25 DEGREE RANGE BY EARLY WEDNESDAY MORNING AND A WIND CHILL ADVISORY MAY BE REQUIRED ACROSS NORTHEAST FLORIDA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... BELOW NORMAL TEMPERATURES ARE EXPECTED WEDNESDAY THROUGH SATURDAY MORNING WITH FREEZES POSSIBLE EACH NIGHT. HARD FREEZE CONDITIONS ARE MOST LIKELY THURSDAY MORNING AND AGAIN FRIDAY MORNING. A DRIER AIRMASS WILL SET THE STAGE FOR DANGEROUS FIRE WEATHER CONDITIONS EACH AFTERNOON ACROSS INLAND AREAS WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 2:49 AM EST | Fire Weather Watch | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 12 hr |
| Jan 11, 3:25 AM EST | Small Craft Advisory | JAX | 59 hr | |
| Jan 11, 2:41 PM EST | Red Flag Warning | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 27 hr |
| Jan 11, 3:02 PM EST | Wind Chill Advisory | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 19 hr |
| Jan 11, 3:03 PM EST | Hard Freeze Watch | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 14 hr |
Nearby
Freeze Warnings in Florida, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.